MAUDE Adverse Event Report: US SURGICAL PUERTO RICO ENDO MINI-SHEARS; LAPAROSCOPE, GENERAL & PLASTIC SURGERY

US SURGICAL PUERTO RICO ENDO MINI-SHEARS; LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Model Number 174309
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 12/19/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter: occurred during a thoracoscopic lobectomy procedure.After removing the device from the packaging, tried to retract the articulated tip by rotating the center rod dial.But the plastic part at the tip of the device broke and was caught by the device.It could not be retracted.The device was not used on the patient.A new device was opened and the procedure completed with no further problems.There was no patient harm.The status of the patient is reported as no problem.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Evaluation summary: post market vigilance (pmv) led an evaluation of one device.Pmv found shearing damage of the plastic cable sheath.Engineering confirmed damage and found to be consistent with a mishandling of the device.Records from each manufacturing lot are thoroughly reviewed to ensure that products are released meeting all manufacturers¿ quality release specifications at the time of manufacture.Analysis concluded there were no assembly component related failures.Replication of the reported condition may occur where an excessive force or leverage is applied to the device while retracting the clevis assembly and the clevis boot is subsequently damaged.This subsequent damage may result in improper retraction and deployment of the jaws during articulation and may cause shearing of the plastic cable sheath.The root cause of the observed damage was misuse of the product which would have caused or contributed to the reported incident.Should new information become available, the file will be re-opened and the investigation summary will be amended as appropriate.If information is provided in the future, a supplemental report will be issued.

Brand Name
ENDO MINI-SHEARS
Common Device Name
LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
US SURGICAL PUERTO RICO
201 sabanetas industrial park
ponce PR 00716 4401
MDR Report Key7191936
Report Number2647580-2018-00288
Device Sequence Number13649664
Product Code GCJ
UDI-Device Identifier20884523000686
UDI-Public20884523000686
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K914752
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/02/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2022
Device Model Number174309
Device Catalogue Number174309
Device Lot NumberP7C0696X
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/18/2018
Initial Date Received by Manufacturer 12/21/2017
Supplement Date Received by Manufacturer02/06/2018
03/07/2018
Initial Report FDA Received Date01/15/2018
Supplement Report FDA Received Date02/19/2018
04/02/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1